Alert archive / South Dakota / Wind Advisories in 2017
Wind Advisory 2, NWS Rapid City, SD
NWS Rapid City, SD issued this wind advisory at Jan 29, 2017, 5:35 AM MST for 6 counties in South Dakota. It took effect at Jan 29, 2017, 8:00 AM MST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2017, 5:35 AM MST (12:35 UTC)
- In effect from
- Jan 29, 2017, 8:00 AM MST
- Expired
- Jan 29, 2017, 12:30 PM MST
- In force
- 5 hr
- Issued by
- NWS Rapid City, SD
Counties Butte County, SD, Harding County, SD, Lawrence County, SD, Meade County, SD, Pennington County, SD, Perkins County, SD
The radar
The Rapid City radar (KUDX), 81 km from the middle of the area, began a volume at 12:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 0.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2715 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 293 m²/s²
- 0-3 km storm-relative helicity
- 326 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
518 WWUS73 KUNR 291235 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 535 AM MST SUN JAN 29 2017 SDZ001-002-012-013-025-026-031-072-073-300000- /O.NEW.KUNR.WI.Y.0002.170129T1500Z-170130T0000Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS- NORTHERN FOOT HILLS-RAPID CITY-PENNINGTON CO PLAINS- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...SPEARFISH...RAPID CITY...WALL...STURGIS... UNION CENTER 535 AM MST SUN JAN 29 2017 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING...WINDS WILL INCREASE THIS MORNING AND REMAIN GUSTY THROUGH THE AFTERNOON. WINDS WILL GRADUALLY DIMINISH THIS EVENING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL, ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST, REDUCED VISIBILITY, AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
1 follow-up statement
595 WWUS73 KUNR 291930 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 1230 PM MST SUN JAN 29 2017 SDZ001-002-012-013-025-026-031-072-073-292030- /O.CAN.KUNR.WI.Y.0002.000000T0000Z-170130T0000Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS- NORTHERN FOOT HILLS-RAPID CITY-PENNINGTON CO PLAINS- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...SPEARFISH...RAPID CITY...WALL...STURGIS... UNION CENTER 1230 PM MST SUN JAN 29 2017 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this wind advisory went out at Jan 29, 4:21 AM MST, 1 hour 14 minutes earlier.
Area forecast discussion, Jan 29, 4:21 AM MST, 1 hour 14 minutes before
Area Forecast Discussion For Western SD and Northeastern WY National Weather Service Rapid City SD 421 AM MST Sun Jan 29 2017 .SHORT TERM...(Today Through Monday Night) Issued at 215 AM MST Sun Jan 29 2017 Western NOAM ridge will shift east in the period supporting a very mild, but breezy next two days. Mean frontal zone and impulse track has shifted east and will continue to do so today along with any rain/snow chances. Other than a few lingering shra over the far east this morning, dry wx expected through most if not all of the period. Fast NW flow will remain in place aloft, with a lull in stronger flow ensuing late this morning into tonight. Another breezy day expected today, with winds across NW SD nearing adv winds for a few hours. Held off on any wind headlines for today given weaker ll flow off the sfc with WAA aloft. WAA and sufficient mixing will support a mild day across the area with most places seeing 40s and 50s, warmest in the eastern Black Hills and adjacent foothills where a few 60s are expected. Mild conds will continue tonight as the ridge shifts east and weakens ahead of a potent northern stream trough which will track NE of the FA, setting the stage for height falls into the region Monday. Clipper and associated cold front will shift south Monday. Mild conds expected as warm air aloft lingers through midday Monday. However, fast flow and sufficient mixing will support a windy day Monday, esp across the SD plains. Adv winds are forecast as the core of the strongest winds will remains NE of the FA. Breezy conds will continue into Monday evening. Increasing cloud and mid level moisture associated with the next impulse may support some light snow early Tues morning cross the far NW. Have retained low pops across portions of NE WY for this. .LONG TERM...(Tuesday Through Saturday) Issued at 215 AM MST Sun Jan 29 2017 Arctic cold front will settle across the Northern Plains for much of next week. This front will stall out across southern portions of the CWA through much of next week, bringing cloudy skies and daily chances for very light snow. Highs from Tuesday through Friday will mainly be in the teens to mid 20s. Models differ a bit for next weekend, with the EC showing some slight ridging, while the GFS keeps cooler air in place. && .AVIATION...(For the 12Z TAFS Through 12Z Monday Morning) Issued At 421 AM MST Sun Jan 29 2017 Northwest winds will be very gusty through the period. VFR conditions are expected through Monday morning. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...None. WY...None. && SHORT TERM...JC LONG TERM...15 AVIATION...15
Hazardous weather outlook, Jan 29, 4:05 AM MST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 405 AM MST SUN JAN 29 2017 SDZ024-027>030-041-042-074-WYZ054>058-071-301400- NORTHERN BLACK HILLS-SOUTHERN FOOT HILLS-CENTRAL BLACK HILLS- SOUTHERN BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-OGLALA LAKOTA- HERMOSA FOOT HILLS-NORTHERN CAMPBELL-SOUTHERN CAMPBELL- WESTERN CROOK-WYOMING BLACK HILLS-WESTON-NORTHEASTERN CROOK- 405 AM MST SUN JAN 29 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE BLACK HILLS OF SOUTH DAKOTA...WESTERN SOUTH DAKOTA...NORTHEAST WYOMING...AND THE BLACK HILLS OF WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY SDZ001-002-012>014-025-026-031-032-043-044-046-047-049-072-073- 301400- HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-RAPID CITY-PENNINGTON CO PLAINS-HAAKON- JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS- 405 AM MST SUN JAN 29 2017 /505 AM CST SUN JAN 29 2017/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL SOUTH DAKOTA...AND WESTERN SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH ARE EXPECTED MONDAY AS A CLIPPER SYSTEM MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY
Nearby
Wind Advisories in South Dakota, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.